MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4017-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Obstruction/Occlusion (2422); Speech Disorder (4415); Thrombosis/Thrombus (4440)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Additionally, procedural or post-procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use identifies stent thrombosis, stroke, aphasia, and hemiplegia as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that a fred stent was implanted in the patient from the right m1 segment of the middle cerebral artery (mca) to an aneurysm of the supraclinoid segment of the internal carotid artery (ica) to treat three aneurysms in tandem: 3mm denovo right ica terminus aneurysm, 3.3mm recurrent right a1 segment of anterior cerebral artery aneurysm, 2.7mm denovo right anterior choroidal artery aneurysm.The patient was discharged home and prescribed ticagrelor and aspirin.11 days after implantation of the stent, the patient suddenly developed left-sided weakness and difficulty speaking.The patient was taken to another hospital, where a cta showed thrombosis of the right internal carotid artery, fred device and right m1 segment of the mca.No intervention was undertaken.The patient is wheelchair bound 1 year after the event (modified rankin scale 4).

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11530686
Report Number2032493-2021-00082
Device Sequence Number19957656
Product Code OUT
UDI-Device Identifier00842429106730
UDI-Public(01)00842429106730(11)190318(17)220228(10)19031854ZM
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberFRED4017-PMA
Device Lot Number19031854ZM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age59 YR